Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 9, NWS Corpus Christi, TX

April 3, 2017Webb County, Texas

NWS Corpus Christi, TX issued this river flood warning at Apr 3, 2017, 3:53 AM CDT for Webb County, Texas. It took effect at Apr 4, 2017, 9:24 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 3:53 AM CDT (08:53 UTC)
In effect from
Apr 4, 2017, 9:24 AM CDT
Expired
Apr 5, 2017, 2:00 PM CDT
In force
29 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 149 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Columbia Bridge (CBBT2).

Action stage
10 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08458800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

126 
WGUS44 KCRP 030853
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 AM CDT Mon Apr 3 2017

...The National Weather Service in Corpus Christi has issued a Flood 
Warning for the following rivers in Texas...

  Rio Grande At Columbia Bridge affecting Webb County

.Recent heavy rainfall upstream over the Edward's Plateau 
region on Sunday will result in river rises above flood stage 
during the next couple of days. Also, increases in releases from 
Lake Amistad will result in above normal flows on the Rio Grande 
for the next couple of weeks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and forecast rainfall. If actual rainfall 
varies from forecast values...Forecast river stages will vary 
accordingly.
For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC479-040253-
/O.NEW.KCRP.FL.W.0009.170404T1536Z-170405T1900Z/
/CBBT2.1.ER.170404T1536Z.170404T1800Z.170405T0300Z.NO/
353 AM CDT Mon Apr 3 2017

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for 
  the Rio Grande At Columbia Bridge.
* from Tuesday morning to Wednesday afternoon...or until the warning 
  is cancelled.
* At  3:15 AM Monday the stage was 12.1 feet, or 3.7 meters.
* Minor flooding is forecast.
* Flood stage is 18.0 feet, or 5.5 meters.
* Forecast:  Rise above flood stage by late Tuesday morning and 
  continue to rise to near 18.2 feet, or 5.5 meters by Tuesday 
  afternoon. The river will fall below flood stage by late Tuesday 
  evening.

* At 18.0 feet or 5.5 meters, flow reaches the height of the right 
bank. Livestock and equipment flood in the channel and low banks 
below eagle pass to below Laredo. Autos and trucks flood in low areas
of the customs parking lot downstream in Laredo.

&& 

 Below are the latest river stages and stage forecasts:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Mon  Tue  Wed  Thu  Fri

Rio Grande
  Columbia Bridge      18  12.1 Mon 03 AM  12.3 17.7 17.1 13.6 12.1

&&


LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
      2776 9991 2806 10007          

$$

GW
3 follow-up statements
744 
WGUS84 KCRP 031424
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 AM CDT Mon Apr 3 2017

...The Flood Warning continues for the following river in Texas...

   Rio Grande At Columbia Bridge affecting Webb County
   Rio Grande At Laredo affecting Webb County

.Recent rainfall over the area will keep the aforementioned 
rivers above flood stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC479-040824-
/O.EXT.KCRP.FL.W.0009.170404T1400Z-170405T1900Z/
/CBBT2.1.ER.170404T1400Z.170405T0000Z.170405T0300Z.NO/
924 AM CDT Mon Apr 3 2017

The Flood Warning continues for the Rio Grande at Columbia Bridge.
* from Tuesday morning to Tuesday night, or until the warning 
  is cancelled.
* At 8:15 AM Monday, the stage was 12.2 feet, or 3.7 meters.
* Minor flooding is forecast.
* Flood stage is 18.0 feet...or 5.5 meters.
* Forecast: Rise above flood stage by Tuesday late morning, cresting
  near 18.3 feet, or 5.6 meters by early Tuesday evening, then
  falling below flood stage by late Tuesday evening.
* At 18.0 feet, or 5.5 meters, flow reaches the height of the right
  bank. Livestock and equipment flood in the channel and low banks
  below eagle pass to below Laredo. Autos and trucks flood in low
  areas of the customs parking lot downstream in Laredo.
  
&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

Rio Grande
  Columbia Bridge      18  12.2 Mon  8 AM  17.9 17.1 13.1 12.2 12.1

&&

LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
      2776 9991 2806 10007          

$$

TXC479-040824-
/O.EXT.KCRP.FL.W.0008.170404T0138Z-170407T1325Z/
/LDOT2.1.ER.170404T0138Z.170405T0600Z.170406T2125Z.NO/
924 AM CDT Mon Apr 3 2017

The Flood Warning continues for the Rio Grande At Laredo.
* from Monday evening to Thursday evening, or until the warning is 
  cancelled.
* At 9 AM Monday, the stage was 6.6 feet, or 2.0 meters.
* Minor flooding is forecast.
* Flood stage is 8.0 feet...or 2.4 meters.
* Forecast: Rise above flood stage this evening, cresting near 11.9
  feet, or 3.6 meters by Tuesday evening, begin a fall Wednesday,
  dropping below flood stage by Thursday evening.
* At 13.0 feet, or 4.0 meters, autos and trucks flood in the lower 
  sections of the mall parking lot. Water is several feet deep in the 
  lower sections of the customs parking lot.
  
&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

Rio Grande
  Laredo                8   6.6 Mon  9 AM  10.2 11.6  9.1  7.2  6.5

&&

LAT...LON 2762 9970 2768 9962 2754 9945 2729 9941
      2721 9953 2751 9957
      
$$
818 
WGUS84 KCRP 040210
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
910 PM CDT Mon Apr 3 2017

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande At Columbia Bridge affecting Webb County

.Recent rainfall over the area will keep the aforementioned 
rivers above flood stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC479-042010-
/O.EXT.KCRP.FL.W.0009.170404T1424Z-170405T1651Z/
/CBBT2.1.ER.170404T1424Z.170404T1800Z.170405T0051Z.NO/
910 PM CDT Mon Apr 3 2017

The Flood Warning continues for the Rio Grande At Columbia Bridge.
* from Tuesday morning to Wednesday morning...or until the warning is
  cancelled.
* At 8:15 PM Monday the stage was 16.0 feet, or 4.9 meters.
* Minor flooding is forecast.
* Flood stage is 18.0 feet...Or 5.5 meters.
* Forecast: Rise above flood stage by tomorrow late morning and 
  continue to rise to near 18.3 feet, or 5.6 meters by tomorrow early
  afternoon. The river will fall below flood stage by tomorrow 
  evening.
* At 18.0 feet or 5.5 meters, flow reaches the height of the right 
  bank. Livestock and equipment flood in the channel and low banks 
  below eagle pass to below Laredo. Autos and trucks flood in low areas
  of the customs parking lot downstream in Laredo.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

Rio Grande
  Columbia Bridge      18  16.0 Mon 08 PM  17.8 16.4 13.3 12.3 12.2

&&

LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
      2776 9991 2806 10007          

$$

TJC
058 
WGUS84 KCRP 041516
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1016 AM CDT Tue Apr 4 2017

...The Flood Warning is cancelled for the following river in 
   Texas...

   Rio Grande At Columbia Bridge affecting Webb County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC479-041546-
/O.CAN.KCRP.FL.W.0009.000000T0000Z-170405T1651Z/
/CBBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CDT Tue Apr 4 2017

The Flood Warning is cancelled for the Rio Grande at Columbia Bridge.
* At 9:15 AM Tuesday, the stage was 16.5 feet, or 5.0 meters.
* No flooding is forecast.
* Caution stage is 10.0 feet, or 3.0 meters.
* Flood stage is 18.0 feet, or 5.5 meters.
* Forecast: The river crested below flood stage at 17.0 feet, or 5.2
  meters. The river will continue a slow fall, but remain above
  caution stage through the weekend.
* At 16.0 feet or 4.9 meters, overbank conditions occur over the low 
  areas of the flood plain.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Wed  Thu  Fri  Sat  Sun

Rio Grande
  Columbia Bridge      18  16.5 Tue  9 AM  12.7 12.1 12.0 11.9 11.9

&&

LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
      2776 9991 2806 10007          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:47 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 3, 3:47 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
347 AM CDT Mon Apr 3 2017

.SHORT TERM (Today through Tuesday)...

Potent upper low continues to shift east and northeast with a
ridge building across TX. The associated surface high will shift
east through today resulting in a light west wind through the
afternoon before shifting to the south and southeast by late
afternoon/early evening. With a very dry airmass in place and a
low level westerly wind, mx temps will be well above normal. The
southerly flow tonight will begin to usher low level moisture back
across S TX. With a light flow and dry airmass aloft, patchy fog
is expected to develop toward sunrise Tue morning. The fog is
expected to be light as moisture will still be limited. Another
very warm sunny to partly cloudy day is expected Tue as a
moderate south to southeast flow develops across the eastern CWA
and a northwest flow develops across the western CWA as a dryline
moves east across the area.

Despite an 8 sec swell period, the offshore flow is expected to keep
the rip current risk low today. Models prog the swell period to
increase to 9 sec Tue, however wind direction should keep the rip
current risk low, but could become moderate if winds are a tad
stronger than anticipated. As for the possibility of minor tidal
overflow, am not expecting tide levels to reach 2 FT MSL at the time
of high tide today. Currently the tide levels are running approx. a
foot above normal, but the offshore flow should lower the above
normal levels. However, if the levels remain a foot above normal,
tide levels may approach 1.8-1.9 FT MSL around noon during high
tide. Will continue to monitor trends to determine if a Coastal
Flood Advisory will be warranted.

&&

.LONG TERM (Tuesday night through Sunday)...

The long-term starts off cool (for a change) as a frontal boundary
moves through the area late Tuesday night. Could be a few showers
along the boundary over the northeastern areas, and have included
these for Tuesday night overnight/Wednesday morning. Expect some
very pleasant days Wednesday and Thursday, with cool nights and mild
days before the high moves east Thursday and the moisture/humidity
returns and temperatures warm back up to above average readings. It
should be dry through at least Saturday before another upper trough
approaches the area Sunday. Models have timing and moisture
differences with the ECMWF more progressive and keeping the better
moisture north, with GFS slower. For now, will keep the forecast dry
based on the timing and moisture issues. For temperatures, generally
used a consensus MOS forecast but on the cooler side for lows behind
the boundary for lows (more on the warm side for highs). After Day
3, stuck closer to the Superblend with a few very minor adjustments.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    92  65  89  62  82  /   0   0  10  10   0
Victoria          88  62  87  56  78  /   0   0  10  10   0
Laredo            94  64  95  61  81  /   0   0   0   0   0
Alice             94  60  93  60  80  /   0   0   0  10   0
Rockport          86  68  81  61  78  /   0   0  10  10   0
Cotulla           93  60  92  55  80  /   0   0   0   0   0
Kingsville        94  62  93  62  82  /   0   0  10  10   0
Navy Corpus       86  69  83  65  80  /   0   0  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Apr 2, 5:57 AM CDT, 21 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
557 AM CDT Sun Apr 2 2017

TXZ229>234-239>247-031100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
557 AM CDT Sun Apr 2 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a slight risk for severe thunderstorms today over
portions of the Coastal Plains and all of the Victoria Crossroads
area, with the slight risk area near and east of a Corpus Christi
to George West to Choke Canyon Dam line.

A Coastal Flood Advisory is in effect for Kleberg, Nueces, Aransas
and Calhoun Counties until early afternoon.

Elevated fire weather conditions are expected over Webb County
through early this evening due to moderate west winds and low
relative humidity.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated; however requests for local
storms reports may be issued later today if potential severe
weather is noted.

GMZ230-235-250-255-270-275-031100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
557 AM CDT Sun Apr 2 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today and this evening over
the bays and gulf waters. A few strong storms will be possible
mainly north and east of Port Aransas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated; however requests for local
storms reports may be issued later today if potential severe
weather is noted.

GW/RH

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.